HonCode

Go Back   HER2 Support Group Forums > Inflammatory Breast Cancer
Register Gallery FAQ Members List Calendar Search Today's Posts Mark Forums Read

Reply
 
Thread Tools Display Modes
Old 09-17-2009, 07:07 AM   #1
Lani
Senior Member
 
Join Date: Mar 2006
Posts: 4,699
AI-induced carpal tunnel syndrome???

J Clin Oncol. 2009 Sep 14. [Epub ahead of print] Links

Aromatase Inhibitor-Induced Carpal Tunnel Syndrome: Results From the ATAC Trial.

Sestak I, Sapunar F, Cuzick J.
Cancer Research UK, Centre for Epidemiology, Mathematics, and Statistics, Wolfson Institute of Preventive Medicine, London; and AstraZeneca, Cheshire, United Kingdom.
PURPOSE: Carpal tunnel syndrome (CTS) is a condition in which the median nerve is compressed, leading to pain and muscle weakness in the fingers and hand. Aromatase inhibitors lead to profound estrogen suppression and may be expected to increase the risk of CTS in postmenopausal women receiving adjuvant therapy for early breast cancer. PATIENTS AND METHODS: The current analyses were based on the 100-month median follow-up data in postmenopausal women in the two monotherapy arms (anastrozole, n = 3,092; tamoxifen, n = 3,094). Here, we investigate the natural history of patients who presented with CTS during adjuvant treatment for breast cancer and the relative importance of a range of known risk factors for CTS. RESULTS: After 100 months of follow-up, 80 cases (2.6%) of CTS were reported in the anastrozole arm, compared with 23 cases (0.7%) in the tamoxifen arm (P < .0001). The majority of CTS cases were reported as mild to moderate intensity and occurred early. None of the women stopped treatment medication as a result of CTS. CTS was significantly increased for women who used prior hormone replacement therapy (P = .007) or received prior chemotherapy (P = .01). Those who were 60 years of age or older at entry were at lower risk of CTS compared with their counterparts (P = .002). CONCLUSION: Although the use of anastrozole is associated with a greater incidence of CTS, it is rare, and most cases were of mild to moderate intensity and short duration. CTS has little impact on the overall risk-to-benefit ratio for the use of anastrozole in postmenopausal women with early breast cancer.
PMID: 19752338
Lani is offline   Reply With Quote
Old 02-15-2017, 07:15 PM   #2
Dedra
Junior Member
 
Join Date: Feb 2017
Posts: 1
Re: AI-induced carpal tunnel syndrome???

Here is another link to a paper published concerning problems caused by aromatase inhibitors. I was also diagnosed with Bilateral DeQuervain's tenosynovitis in 2014 and after being taken off Arimidex, a few months later it started getting so much better and then it completely resolved. I am so glad my doctor recognized it because it also settled in my other joints and I was vert miserable. I then went o tamoxifen. Oddly, when more tumors popped up, a biopsy showed that I am now ER- so I was also taken off Arimidex. Never know what to expect! Best of luck and here's the link to a case study on one woman: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3332249/
Dedra is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On

Forum Jump


All times are GMT -7. The time now is 01:40 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2017, vBulletin Solutions, Inc.
Copyright HER2 Support Group 2007
free webpage hit counter